Latest surrogate markers

 Posted by on 2012-08-16 at 7:25 am
Aug 162012
 

Some readers have asked what effect the ARVs are having on my CD4 and PCR (“viral load”) markers.

I’ve updated the charts I’ve kept since 1998 with the latest results, up through July 24, 2012. You can also find these and other medical records by clicking on the “attachments” tab at the top of the page.

The most obvious change is the PCR, which dropped by 2 logs in the first month. The CD4 count and percentage—the numbers I’m much more interested in—have reversed their decline, but the results are not as spectacular.

A caveat: there is more to this story than I am able to share yet. I’m not trying to be mysterious, but I have to balance my ability to carry out my objective to share information, with the reality that few, if any licensed doctors in my area would approve of my strategy to greatly reduce the risk of adverse effects, and I know some of my doctors read this blog. I am hoping to find a way to resolve this dilemma soon.

Markers related to liver function, etc. are all good.  I continue to have low hemoglobin, hematocrit and RBC counts, and a few other markers that are out of range, but not significantly so.  Side effects have been minimal, and the fatigue has not improved.

I’ll write more when I have more time.

  One Response to “Latest surrogate markers”

  1.  

    Thanks for giving an update, and for giving me a heads up on the forums. I did have a couple of follow-up questions though, that you are free to answer or else decline to answer.

    What have your doctors said about this level of progress so far? Are they satisfied that things are progressing fast enough (are you satisfied), or are they entertaining other treatments/meds possibilities? I know having a CD4 under 200 puts most ID doctors into panic mode over their patients. Mine sure was when my numbers were at a similar level.

    Also, how are you holding up with side effects? I told you about the problems I had when I first started medication (feeling drunk/groggy in the mornings, upset tummy, etc), but everyone is different. If I could give a couple piece’s of advice that seems fairly universal though, avoid any foods at night when you take them, especially fatty foods. This really sucks if you like to pig out later at night like I do, but it does seem to be effective in helping reduce side effects. Also, if you are a drinker, its a good idea to practice a bit of moderation too, as alcohol seems to slam dunk my ass while on the meds. I was never much of a big drinker to begin with, but these days on nights out with my friends I have maybe 1 or 2 mixed drinks or beers tops.

    I hope you are feeling better, and talk to you soon.

    KWAL (Kyle).

Leave a Reply